It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Blood and Blood Vessel Message Board

  • Permanant effects of TTP/Heart Rate

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-25-2004, 10:28 AM   #1
    Wind_Dancer
    Junior Member
     
    Wind_Dancer's Avatar
     
    Join Date: Jul 2004
    Posts: 31
    Wind_Dancer HB User
    Permanant effects of TTP/Heart Rate

    I have heard that survivors of a TTP episode may recieve some sort of permanant damage from the TTP. What kinds of damage can remain? My heart has always been a bit fast, naturally. Plus, I have anxiety which also causes my already slightly high heart rate to shoot up some. Last year I was diagnosed with TTP. Shortly before I was diagnosed, I was using my Mamma's heart rate and blood pressure monitor and thought my results were high even for me. I didn't worry too much about it, though. When I went to the hospital as a result of other symptoms, my heart rate was 140 bpm, I think. Well, now, although I am in remission, and hopefully ( GOD willing ) I will be TTP free forever, my heart rate seems to have been permanantly affected. Normally, it is just in the 90's, but it seems to go up more sharply more easily than before. My hematologist and his assistant commented on my high heart rate and suggested beta blockers. I declined. Since my heart rate registered only slightly high at home when I wasn't stressed, I figured it might be dangerous to take them. Later a different doctor commented on my heart rate saying I might should see a specialist and they might want to give me beta blockers and he asked if I had had an EKG (I think HE asked) and I had. Actually, I had an EKG when I went to the ER for TTP, but now that I was better and still having trouble, my hematologist recommended I get another more thorough one. I did. Results still showed that my heart was healthy except the heart rate. Later, I had a nurse mention it on a different doctor visit. I told her I simply had a fast heart. She asked if I had had an EKG and I said, yeah, two. Anyways, the heart rates are registering from like, 119, 120 something, 130 something, in the dr's offices. Doctors have always made me nervous, but why is my heart rate THIS fast? I assume this wasn't a real problem before the TTP because it wasn't brought up that much by my doctors and I don't think it was ever so high when tested at the doctor's. Also, my cousin was doing an experiement for class in which she tested the pulse rates of people, then showed them a scary scene of a movie, before rechecking their pulses. She divided the people into male and female groups. I think my pulse was in the high 90's or maybe 100, before I watched the movie, as I had just took a walk and was feeling slightly hyper or "weird" at the time (not sure how to describe it). I watched the scary scene, which yes was a bit upsetting, and I was already a bit "weird" that day, but still I had seen the movie before and so it wasn't nearly as upsetting watching it for the second time in my life. Maybe I was willing my heart rate up. I dunno. Anyways I think it went up to like 120. I just think my heart rate goes up easier than before. I mean scary movies and doctor's visits and anxiety would have always made it go up, but I just think it doesn't take as much anxiety for it to hit the 120's 130's etc. as it would have before. I could be wrong. I just see doctor's pointing it out a lot now and they didn't so much before. I told my hematologist that before the TTP, my heart rate didn't get as high as easily. He said that my heart rate would have been affected by the TTP while I was sick, but it should be normal now that I am in remission. I think he is a good doctor, but I am not convinced that TTP is not involved here. What do you think?

     
    Sponsors Lightbulb
       
    Old 08-28-2004, 08:30 PM   #2
    Jack51
    Inactive
     
    Join Date: Aug 2004
    Posts: 434
    Jack51 HB User
    Re: Permanant effects of TTP/Heart Rate

    You have tachycardia (pathological rapid heart rate), and if untreated, can lead to an enlarged, worn out heart. I have it also, and have had a heart attack, so I have to take the beta blockers, which are a bummer, but they keep my heart rate at a steady 80 bpm.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    strange heart rate dcs316 Exercise & Fitness 10 07-06-2010 05:19 PM
    Questions about side effects of beta blockers... cubeus19 Heart Disorders 3 12-19-2009 12:45 PM
    Bisoprolol side effects? fxsteve High & Low Blood Pressure 6 03-20-2008 02:13 PM
    How long for side effects? miranda262 Heart Disorders 7 01-19-2008 01:29 PM
    Effects of antihypertensives on a heart rate flowergirl2day High & Low Blood Pressure 19 07-28-2007 06:26 AM
    Side Effects from BP Medication/Panic Attacks tsy75 High & Low Blood Pressure 1 04-06-2007 02:35 PM
    Rescue Inhalers & Cardiac Side Effects Old Hollywood Asthma 8 07-13-2006 12:29 PM
    Beta Blockers and Side Effects ERH Heart Disorders 13 01-12-2004 07:25 PM
    Strattera and ALL of its Side Effects both Aduts and Children edarcy1 ADD / ADHD 4 08-21-2003 09:22 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:08 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!